Alert archive / California / Wind Advisories in 2025

Wind Advisory 4, NWS Sacramento, CA

February 2, 2025

NWS Sacramento, CA issued this wind advisory at Feb 2, 2025, 1:00 AM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2025, 1:00 AM PST (09:00 UTC)
Expired
Feb 2, 2025, 4:00 PM PST
In force
15 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

122 
WWUS76 KSTO 020900
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
100 AM PST Sun Feb 2 2025

CAZ015-016-066-030000-
/O.NEW.KSTO.WI.Y.0004.250202T0900Z-250203T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-Northeast
Foothills/Sacramento Valley-
Including the cities of Red Bluff, Paradise, Marysville/Yuba
City, Redding, Oroville, and Chico
100 AM PST Sun Feb 2 2025

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Northern and Central Sacramento Valley, Northeast 
  Foothills.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds are expected this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at www.weather.gov/sto/

EK
1 follow-up statement
804 
WWUS76 KSTO 022356
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
356 PM PST Sun Feb 2 2025

CAZ015-016-066-030100-
/O.EXP.KSTO.WI.Y.0004.000000T0000Z-250203T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-Northeast
Foothills/Sacramento Valley-
Including the cities of Paradise, Chico, Red Bluff,
Marysville/Yuba City, Redding, and Oroville
356 PM PST Sun Feb 2 2025

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

Wind gusts have weakened below advisory criteria across the area 
this afternoon. Local gusts near 40 mph are expected through this 
evening.

$$

For more information, visit us at www.weather.gov/sto/

IDS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 1, 1:24 PM PST, 11 hours 36 minutes earlier.

Area forecast discussion, Feb 1, 1:24 PM PST, 11 hours 36 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
124 PM PST Sat Feb 1 2025

.SYNOPSIS...
Active weather continues into next week with extended periods of
moderate to heavy rain, mountain snow, and gusty southerly winds.
Colder storms are expected to bring heavy snow and major travel
impacts to the mountains next week.

&&

.DISCUSSION...
Widespread rain is ongoing across much of Interior Northern
California with snow occuring over the high elevations of the
Sierra. Current preciptiation accuulation estimates show around
0.01-0.50" in the Valley, 1 to 2 inches over the Sierra and 1 to
3 inches in acros the Northern Sac. Valley, including the Coast
Range.

Snow levels will continue to rise today to above ~8500
feet south of a rough line from Lassen to the Coast Range with
most snowfall ceasing by tonight. We can expect moderate travel
impacts today and tomorrow ahead of continued active weather into
next week. Total snow accumations of around 5 to 10 inches can be
expected through tomorrow night above 6500 feet with higher
amounts along the highest peaks. As a result, our Winter Weather
Advisory remains in effect for the West Slope Northern Sierra
Nevada and Western Plumas County/Lassen Park Counties until 4 AM
Sunday morning. Please plan for slippery travel condirions with
mountain travel delays and chain controls!

Transitioning to rain impacts for this weekend, we can continue
to expect periods of moderate to heavy rain through Sunday with
heavier bands today compared to tomorrow. Additional rain
accumulations of 0.50-1.00 in the Southern and Central Sac.
Valley, higher as you up elevation towards the Sierra is
forecasted with around 3 to 8 inches over the Sierra and 1.5 to 4
inches over the Northern Sac. Valley and Southern Cascade area.
Highest amounts in the Sierra will be near the Feather River
Valley area up to 8-10 inches. No debris flow impacts are
expected over burn scars. There is the potential for mud and rock
slides in the foothills and mountains below 6500 feet, with
accumulating snow at higher elevations. As a result, our Flood
Watch remains in effect Interior northern California at elevations
below 6500 feet, including the Delta, the Central Valley and
adjacent foothills and mountains.

A second, colder system is expected Monday through Tuesday night
bringing another round of rain, mountain snow, and breezy winds.
Snow levels start high (6000 to 7000 feet), but will drop
Tuesday morning as colder air moves into the area and more
earnestly on Wedesday AM. By Wednesday early morning, snow levels
are expected to fall to around 3000 to 4000 feet in the southern
Cascades, and 4000 to 5000 feet in the Sierra. Current forecast
have Sierra and portions of Southern Cascades with 1 to 3 feet of
snow, up to 4 along the highest peaks. Major travel impacts
contine to be expected with snow covered/slippery roads, chain
control, travel delays, and reduced visilibiitlies at times all
expected.

Lastly, with both waves, gusty south winds will accompany the
precipitation with 25-40 MPH in the Valley and 40-55 MPH over the
mountains. Monday looks to be the widespread day for strong winds
but Sudnay night over the northeastern foothills have the
strongest period of winds. Be sure to secure any outdoor item and
watch for downed tree limbs.

Over the next several days, travel impacts are expected across
interior NorCal so be sure to check road conditions at
quickmap.ca.dot.gov and weather conditions at weather.gov before
heading out the door!

&&

.EXTENDED DISCUSSION (Wednesday THROUGH Saturday)...
Cluster analysis and ensembles continue to show active weather
continuing through much of the remainder of next week, with
additional moderate rain and heavy mountain snow totals. The third
storm of this atmospheric river system has trended wetter and
will be much colder than the first two and currently is expected
to continue through Friday. While the latest snow levels have
trended up slightly, they are still falling quite low at 1700 to
2500 feet in the southern Cascades, and 3000 feet in the Sierra by
late Wednesday morning. This, combined with continued moderate
precipitation rates will likely lead to significant travel impacts
to mountain roads, including I-80 and I-5. Snow totals over the
Sierra could reach 4 to 5 feet of additional snow, though there
remains some uncertainty in the exact trajectory of the main plume
of moisture in this second wave of weather and thus the exact
rain and snow totals. With the lower snow levels there is even a
non- zero chance for Redding to see light snow, with a 9%
probability of 1 inch of snow Wednesday and Thursday. Be sure to
prepare now for the continued wet and wintry weather, especially
if you plan to travel in the mountains! In additions to
precipitation, periods of gusty southerly winds are also expected
to continue. For the next weekend, ensembles currently suggest a
drier pattern may return.

&&

.AVIATION...
Widespread MVFR conditions, with areas of IFR and LIFR are
expected to continue across NorCal as an atmospheric river
continues to move through the area. Precipitation is forecast to
continue, with periodic breaks in the Valley over the next 24
hours. Heaviest precipitation is forecast to be focused in the NE
foothills and in the Sierra. Snow levels are forecast to remain
around 7500+ feet. Southerly surface winds are expected across the
Valley to around 15 knots and gusting up to 25-30 knots in the
central Sacramento Valley and Delta by 04z Sunday. Southerly wind
gusts up to 60 knots are expected in the Sierra Mountains.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday evening for Carquinez Strait and
Delta-Central Sacramento Valley-Motherlode-Mountains
Southwestern Shasta County to Western Colusa County-Northeast
Foothills/Sacramento Valley-Northern Sacramento Valley-Northern
San Joaquin Valley-Shasta Lake Area / Northern Shasta County-
Southern Sacramento Valley-West Slope Northern Sierra Nevada-
Western Plumas County/Lassen Park.

Winter Weather Advisory until 4 AM PST Sunday for West Slope
Northern Sierra Nevada-Western Plumas County/Lassen Park.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 3:05 AM PSTWinter Storm WatchSTO10 hr
Feb 2, 1:05 PM PSTWinter Storm WarningSTO64 hr
Feb 2, 2:15 PM PSTAreal Flood WarningSTOShasta12 hr

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.